MAUDE Adverse Event Report: ETHICON INC. ETHLN BLK 18IN 2-0 S/A PS-2 PRM; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. ETHLN BLK 18IN 2-0 S/A PS-2 PRM; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number 593H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/16/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please verify if two different sutures- 1663g and 593h were used in same procedure.Procedure name did needle piece(s) fall in patient? x-ray takens? results? were needles fully retrieved? were needle piece(s) removed from the patient? during same procedure? any additional tissue damage/ dissection as a result of searching for the needle piece(s)? any other patient consequences? if yes, what medical/surgical treatment was provided?.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2018 and suture was used.During the procedure, the needle broke while using it in the tissue.It was unknown if any needle piece fell in to the patient.It was unknown how the procedure was completed.There were no adverse patient consequences reported.Additional information has been requested.
 
Additional Manufacturer Narrative
Product complaint #
=
> (b)(4).The device history records were reviewed and the manufacturing criteria was met prior to the release of this lot.

Brand Name
ETHLN BLK 18IN 2-0 S/A PS-2 PRM
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key7407396
Report Number2210968-2018-72021
Device Sequence Number2023790
Product Code GAR
UDI-Device Identifier10705031006539
UDI-Public10705031006539
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 03/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2022
Device Catalogue Number593H
Device Lot NumberLPH106
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 03/16/2018
Supplement Date Received by Manufacturer04/11/2018
Initial Report FDA Received Date04/09/2018
Supplement Report FDA Received Date04/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1